Alert archive / Missouri / Winter Storm Warnings in 2008

Winter Storm Warning 5, NWS Kansas City, MO

December 27, 200811 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas

NWS Kansas City, MO issued this winter storm warning at Dec 27, 2008, 8:09 AM CST for 11 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 27, 2008, 8:09 AM CST (14:09 UTC)
Expired
Dec 27, 2008, 11:20 AM CST
In force
3 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Andrew County, MO, Buchanan County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 8:51 AM CSTFREEZING RAIN 0.251 Nne Nortonville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 271409
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 AM CST SAT DEC 27 2008

KSZ025-102-103-MOZ002>004-012-013-020-021-028-272200-
/O.UPG.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/
/O.NEW.KEAX.WS.W.0005.081227T1409Z-081227T2200Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-NODAWAY-WORTH-GENTRY-ANDREW-
DE KALB-BUCHANAN-CLINTON-PLATTE-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON
809 AM CST SAT DEC 27 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.
THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 

MODERATE TO HEAVY FREEZING RAIN AND PERIODS OF SLEET ARE EXPECTED
DURING THE MORNING AND INTO THE EARLY AFTERNOON HOURS. AREAS GENERALLY
ALONG A LINE FROM ATCHISON KANSAS...THROUGH SAINT JOSEPH...TO BETHANY
WILL RECEIVE AT LEAST ONE QUARTER INCH AND AROUND ONE QUARTER INCH OF
SLEET. THE SLEET AND ICE MIX WILL ACCUMULATE ON ROADS...ESPECIALLY
ELEVATED BRIDGES AND OVERPASSES...AND WILL MAKE DRIVING TREACHEROUS.
SIDEWALKS AND DECKS WILL ALSO BE SLICK.

THE FIRST ROUND OF RAIN WILL TAPER OFF BY MID-MORNING... BUT SEVERAL
MORE BOUTS OF FREEZING RAIN WILL BE POSSIBLE INTO THE EARLY
AFTERNOON. WITH TEMPERATURES REMAINING BELOW FREEZING...ICING WILL
RESULT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE
ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.



$$

MOZ005-006-014-272200-
/O.NEW.KEAX.WS.W.0005.081227T1409Z-081227T2200Z/
HARRISON-MERCER-DAVIESS-
INCLUDING THE CITIES OF...BETHANY...PRINCETON...GALLATIN...
JAMESPORT
809 AM CST SAT DEC 27 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

MODERATE TO HEAVY FREEZING RAIN AND PERIODS OF SLEET ARE EXPECTED
DURING THE MORNING AND INTO THE EARLY AFTERNOON HOURS. AREAS ACROSS
HARRISON...MERCER AND DAVIESS COUNTIES WILL RECEIVE AT LEAST ONE
QUARTER INCH AND AROUND ONE QUARTER INCH OF SLEET. THE SLEET AND ICE
MIX WILL ACCUMULATE ON ROADS...ESPECIALLY ELEVATED BRIDGES AND
OVERPASSES...AND WILL MAKE DRIVING TREACHEROUS. SIDEWALKS AND DECKS
WILL ALSO BE SLICK.

THE FIRST ROUND OF RAIN WILL TAPER OFF BY MID-MORNING... BUT SEVERAL
MORE BOUTS OF FREEZING RAIN WILL BE POSSIBLE INTO THE EARLY
AFTERNOON. WITH TEMPERATURES REMAINING BELOW FREEZING...ICING WILL
RESULT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE
ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.



$$

KSZ104-105-MOZ015-022-023-029-030-037-272200-
/O.EXA.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/
WYANDOTTE-JOHNSON KS-GRUNDY-CALDWELL-LIVINGSTON-CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...KANSAS CITY KS...OVERLAND PARK...
OLATHE...TRENTON...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE
809 AM CST SAT DEC 27 2008

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

RAIN IS TRANSITIONING TO FREEZING RAIN...AND THE THREAT OF FREEZING
RAIN IS EXPECTED TO PERSIST INTO THE AFTERNOON HOURS ACROSS THE SOUTHERN
PORTIONS OF THE KANSAS CITY METRO AREA AND NORTHEAST ALONG THE
INTERSTATE 35 CORRIDOR. A LIGHT GLAZING OF ICE IS LIKELY ON ROADS...ESPECIALLY
ELEVATED BRIDGES AND OVERPASSES...AND GRASSY SURFACES. SIDEWALKS AND
DECKS WILL ALSO BE SLIPPERY. THE FREEZING RAIN COULD ACCUMULATE UP TO
ONE TENTH OF AN INCH IN SOME AREAS BEFORE NOON.

A BAND OF MODERATE FREEZING RAIN WILL TAPER OFF BY MID-MORNING...BUT
ADDITIONAL BOUTS OF FREEZING RAIN AND DRIZZLE WILL BE POSSIBLE
THROUGHOUT THE DAY. WITH TEMPERATURES REMAINING BELOW
FREEZING...ICING WILL RESULT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

MOZ001-011-272200-
/O.CON.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/
ATCHISON MO-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MOUND CITY...OREGON
809 AM CST SAT DEC 27 2008

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

SEVERAL BOUTS OF FREEZING RAIN AND FREEZING DRIZZLE AREA EXPECTED
DURING THE MORNING AND INTO THE EARLY AFTERNOON HOURS. A LIGHT
GLAZING OF ICE IS LIKELY ON ROADS...ESPECIALLY ELEVATED BRIDGES
AND OVERPASSES...AND GRASSY SURFACES. SIDEWALKS AND DECKS WILL ALSO BE
SLIPPERY. THE FREEZING RAIN COULD ACCUMULATE UP TO ONE TENTH OF AN
INCH IN SOME AREAS BEFORE NOON...ESPECIALLY ALONG AND WEST OF A LINE
FROM OREGON TO TARKIO MISSOURI.

THE FIRST ROUND OF RAIN WILL TAPER OFF BY MID-MORNING... BUT
ADDITIONAL BOUTS OF FREEZING RAIN...AND POSSIBLY A BRIEF PERIOD OF SLEET...
WILL BE POSSIBLE THROUGHOUT THE DAY.  WITH TEMPERATURES REMAINING
BELOW FREEZING...ICING WILL RESULT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS43 KEAX 271720
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CST SAT DEC 27 2008

KSZ025-102-103-MOZ002>006-012>014-020-021-028-271830-
/O.CAN.KEAX.WS.W.0005.000000T0000Z-081227T2200Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-PLATTE-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON
1120 AM CST SAT DEC 27 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
WINTER STORM WARNING. 

FREEZING RAIN HAS ENDED ACROSS THE WARNING AREA LATE THIS
MORNING...AND ADDITIONAL ICE OR SLEET ACCUMULATION IS NOT EXPECTED.
LIGHT SNOW CAN BE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING...THOUGH ANY ACCUMULATION IS EXPECTED TO BE VERY
MINOR.

$$

KSZ104-105-MOZ001-011-015-022-023-029-030-037-271830-
/O.CAN.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/
WYANDOTTE-JOHNSON KS-ATCHISON MO-HOLT-GRUNDY-CALDWELL-LIVINGSTON-
CLAY-RAY-JACKSON-
INCLUDING THE CITIES OF...KANSAS CITY KS...OVERLAND PARK...
OLATHE...TARKIO...ROCKPORT...MOUND CITY...OREGON...TRENTON...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE
1120 AM CST SAT DEC 27 2008

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

FREEZING RAIN HAS ENDED ACROSS THE ADVISORY AREA LATE THIS
MORNING...AND ADDITIONAL ACCUMULATION IS NOT EXPECTED. LIGHT SNOW
CAN BE EXPECTED ACROSS THE ARE THIS AFTERNOON AND EARLY THIS
EVENING...THOUGH ANY ACCUMULATION IS EXPECTED TO BE VERY MINOR.

$$

21

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 5:54 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 27, 5:54 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CST SAT DEC 27 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/456 AM CST SAT DEC 27 2008/
VERY BUSY MORNING WITH ISOLATED SEVERE THUNDERSTORMS PERSISTING
THROUGH THE EARLY MORNING HOURS. COLD FRONT IS PUSHING THROUGH THE
NORTHWEST PART OF THE FORECAST AREA AND CURRENTLY STRETCHES FROM
NEAR OTTUMWA IOWA...THROUGH CHILLICOTHE TO KANSAS CITY TO JUST EAST
OF EMPORIA KANSAS. BOWING LINE SEGMENT EVIDENT ON RADAR JUST WEST OF
KANSAS CITY METRO AREA WITH ISOLATED ELEVATED CONVECTION ALONG THE
FRONT FURTHER TO THE NORTHEAST. ACTIVE SEVERE CONVECTION EXPECTED TO
CONTINUE THE REMAINDER OF THE MORNING HOURS IN THE WARM SECTOR THAT
PROCEEDS THE COLD FRONT. KEAX AND LATHROP PROFILER DEPICTING A VERY
STRONG UNIDIRECTIONAL WIND PROFILE...THUS EXPECTED DOMINATE MODE OF
CONVECTION TO BE MORE LINEAR.

SPLIT FLOW DOMINATES THE UPPER AIR PATTERN...WITH SOUTHERN WAVE
LOCATED OVER THE SOUTHERN ROCKIES THE DOMINATE FEATURE. SLOWER
MOVEMENT OF SOUTHERN WAVE IS CAUSING FRONT TO SLOW A LITTLE AS IT
MOVES THROUGH THE FORECAST AREA...WHICH WILL CAUSE THE THREAT OF BOTH
SEVERE AND HEAVY RAIN BEARING THUNDERSTORMS TO LINGER A LITTLE LONGER
THAN EARLIER EXPECTED. STRONG SUBSIDENCE IN THE WAKE OF CONVECTION
WILL LIMIT THE DEVELOPMENT AND EXTENT OF POST-FRONTAL PRECIPITATION
IMMEDIATELY IN THE WAKE OF THE FRONT...EVEN THOUGH BOTH NAM AND GFS
DEPICTING MODEST FGEN FORCING AT THE 800-750...750-700 AND 700-650
LAYERS LATER IN THE AFTERNOON. CONCENTRATED THE HIGHEST PROBABILITIES
OF PRECIPITATION ALONG THE SURFACE FRONTAL ZONES...BUT KEPT CHANCE
POPS THROUGH THE REMAINDER OF THE DAY TO ACCOUNT FOR POSSIBILITY OF
PRECIPITATION GENERATED BY ELEVATED FRONTOGENESIS. QUICK PERUSAL OF
SOUNDINGS INDICATE THE MOST LIKELY PRECIPITATION TYPE AFTER FRONTAL
PASSAGE INITIALLY WILL BE IN THE FORM OF FREEZING RAIN...WITH A BRIEF
PERIOD OF SLEET BEFORE THE PRECIPITATION TAPERS OFF. EXPECT
PRECIPITATION TO END ACROSS ENTIRE FORECAST AREA BY EARLY THIS
EVENING...WITH DRY FORECAST THROUGH AT LEAST TUESDAY.

MAX TEMPERATURES TODAY WILL BE REACHED EARLY ACROSS THE BULK OF THE
FORECAST AREA...AND LIKELY WILL NEED TO ADJUST AS FRONT IS PUSHING
THROUGH METRO AREA LITTLE FASTER THAN ANTICIPATED. AFTER TODAY...USED
BLEND OF SREF AND MOS GUIDE AS BASIS FOR TEMPERATURES.

&&

.AVIATION...

FRONT HAS MOVED THROUGH THE TERMINALS.  WILL BE GETTING A PERIOD OF
FREEZING RAIN THEN SOUNDINGS SHOW DEEPER COOLING TAKING PLACE AS THE
DAY PROGRESSES TO CAUSE PRECIPITATION TO CHANGE OVER TO SLEET THEN
SNOW. LATEST NAM WOULD SUGGEST CHANGE OVER MAY NOT TAKE PLACE UNTIL
LATER IN THE AFTERNOON ONCE 850 MB FRONT MOVES PAST. WILL BE A
LITTLE MORE AGGRESSIVE IN THE CHANGE OVER IN THE TAFS GIVEN ALREADY
SEEING H85 NORTHWEST WINDS ON TDWR AT MCI.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR MOZ025-MOZ031-MOZ032-
     MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR KSZ060.
Hazardous weather outlook, Dec 27, 6:35 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 AM CST SAT DEC 27 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
635 AM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS MORNING GENERALLY ALONG
AND SOUTH OF A LINE FROM PAOLA KANSAS...THROUGH PLEASANT HILL AND
HIGGINSVILLE MISSOURI...TO LA PLATA MISSOURI. THE PRIMARY THREATS
WILL BE DAMAGING WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE
DISCOUNTED.

DURING THE EARLY MORNING HOURS...NON-SEVERE THUNDERSTORMS ARE EXPECTED FROM
THE KANSAS CITY METRO AREA NORTHEAST ALONG THE INTERSTATE 35
CORRIDOR...PRODUCING HEAVY RAIN AND WIND GUSTS UP TO 45 MPH.  THE RAIN
WILL GRADUALLY TRANSITION TO FREEZING RAIN...WITH SOME SLEET MIXING WITH
THE FREEZING RAIN BY EARLY AFTERNOON. A LIGHT GLAZING OF ICE IS EXPECTED
WITH THIS WINTRY MIX.

IN AREAS GENERALLY NORTH OF A LINE FROM LEAVENWORTH KANSAS...THROUGH
PLATTE CITY...TO GRANT CITY...FREEZING RAIN IS EXPECTED THROUGH THE MORNING
HOURS. EARLY THIS AFTERNOON...SLEET WILL MIX WITH THE FREEZING RAIN.
ICE ACCUMULATION FROM THE FREEZING RAIN WILL RANGE FROM A LIGHT
GLAZING ACROSS THE NORTHERN SECTIONS OF THE KANSAS CITY METRO AREA UP
TO ONE TENTH OF AN INCH ACROSS NORTHWEST MISSOURI.

BY EARLY THIS AFTERNOON...THE THREAT OF THUNDERSTORMS WILL
END...HOWEVER THE THREAT OF FREEZING PRECIPITATION WILL LINGER
ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS EXTREME EAST CENTRAL
KANSAS...WEST CENTRAL AND CENTRAL MISSOURI THIS MORNING. SPOTTERS
ALSO ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.

SF

In the hours before

Local storm report, Dec 27, 6:11 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND GST     ORRICK                  39.21N 94.13W
12/27/2008  M74 MPH          RAY                MO   AWOS

            WIND MEASURED BY AUTOMATED WEATHER STATION

&&

ABAILEY
Special weather statement, Dec 27, 6:18 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 AM CST SAT DEC 27 2008

MOZ043-044-053-054-271245-
BATES-CASS-HENRY-JOHNSON-
618 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT FOR BATES...SOUTHERN CASS...SOUTHWESTERN
JOHNSON AND WESTERN HENRY COUNTIES UNTIL 645 AM CST...

AT 617 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREEMAN TO ARCHIE TO
6 MILES WEST OF BUTLER TO HUME...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  HARRISONVILLE AND BUTLER BY 625 AM CST.
  GARDEN CITY AND RICH HILL BY 630 AM CST.
  EAST LYNNE BY 635 AM CST.
  CREIGHTON BY 640 AM CST.
  MONTROSE...HOLDEN AND URICH BY 645 AM CST.

THE TOWNS OF FOSTER...PASSAIC...BALLARD...GUNN CITY...LA TOUR...QUICK
CITY...BLAIRSTOWN...ROCKVILLE AND HARTWELL ARE ALSO IN THE PATH OF
THESE STORMS.

21
Local storm report, Dec 27, 7:02 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      2 N SWEET SPRINGS       39.00N 93.42W
12/27/2008                   SALINE             MO   LAW ENFORCEMENT

            WATER OVER ROAD 127...NORTH OF I-70 NEAR DAVIS CREEK.

&&

CUTTER
Special weather statement, Dec 27, 7:04 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 AM CST SAT DEC 27 2008

MOZ038-039-044>046-054-271330-
COOPER-HENRY-JOHNSON-LAFAYETTE-PETTIS-SALINE-
704 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...HENRY...PETTIS...
SOUTHEASTERN LAFAYETTE...SOUTHERN SALINE AND WESTERN COOPER COUNTIES
UNTIL 730 AM CST...

AT 700 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
WARRENSBURG TO WARRENSBURG TO LEETON TO 6 MILES NORTH OF CLINTON TO
MONTROSE...MOVING EAST AT 60 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  CONCORDIA...DEEPWATER AND CALHOUN BY 710 AM CST.
  WINDSOR AND LA MONTE BY 715 AM CST.
  GREEN RIDGE...HOUSTONIA...SWEET SPRINGS AND 9 MILES SOUTH OF
  BLACKBURN BY 720 AM CST.
  SMITHTON...SEDALIA AND 6 MILES SOUTH OF MARSHALL BY 730 AM CST.

THE TOWNS OF LA DUE...FAYETTEVILLE...POST OAK...BROWNINGTON...EMMA...
COAL...HUGHESVILLE...TIGHTWAD...BRANDON AND SEDALIA MEMORIAL AIRPORT
ARE ALSO IN THE PATH OF THESE STORMS.

21
Special weather statement, Dec 27, 7:34 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 AM CST SAT DEC 27 2008

MOZ032-039-040-045-046-271400-
CHARITON-COOPER-HOWARD-PETTIS-SALINE-
734 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT FOR PETTIS...SALINE...SOUTHERN
CHARITON...WESTERN COOPER AND WESTERN HOWARD COUNTIES UNTIL 800 AM
CST...

AT 730 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MALTA BEND TO 8
MILES SOUTH OF MARSHALL TO 6 MILES EAST OF HOUSTONIA TO GREEN
RIDGE...MOVING EAST AT 55 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SEDALIA BY 740 AM CST.
  SLATER BY 745 AM CST.
  SMITHTON BY 750 AM CST.
  GLASGOW...PILOT GROVE AND OTTERVILLE BY 755 AM CST.
  NEW FRANKLIN...BOONVILLE AND BUNCETON BY 800 AM CST.

THE TOWNS OF HUGHESVILLE...SEDALIA MEMORIAL AIRPORT...NELSON...
BLACKWATER...CLIFTON CITY...ARROW ROCK...GILLIAM...LAMINE AND
FRANKLIN ARE ALSO IN THE PATH OF THESE STORMS.

21
Local storm report, Dec 27, 7:59 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND GST     4 N LEES SUMMIT         38.97N 94.38W
12/27/2008  M63.00 MPH       JACKSON            MO   ASOS

            CORRECTED LAT AND LON OF REPORT

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:44 PM CSTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Linn, Livingston46 min
Dec 26, 10:57 PM CSTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray33 min
Dec 27, 1:17 AM CSTFlash Flood WarningEAXChariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more6 hr
Dec 27, 4:36 AM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte24 min
Dec 27, 4:50 AM CSTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette40 min
Dec 27, 4:58 AM CSTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray32 min
Dec 27, 5:13 AM CSTSevere Thunderstorm WarningEAXCarroll, Clay, Jackson, Ray47 min
Dec 27, 5:30 AM CSTSevere Thunderstorm WarningEAXCarroll, Cass, Johnson, Lafayette, Ray, Saline30 min
Dec 27, 5:36 AM CSTSevere Thunderstorm WarningEAXBates, Cass39 min
Dec 27, 5:36 AM CSTFreezing Rain AdvisoryEAXAndrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 10 more6 hr
Dec 27, 5:50 AM CSTSevere Thunderstorm WarningEAXCarroll, Daviess, Grundy, Linn, Livingston, Mercer and 2 more40 min
Dec 27, 6:11 AM CSTRiver Flood WarningEAXJohnson, Pettis44 hr
Dec 27, 6:11 AM CSTRiver Flood WarningEAXCooper, Saline7 days
Dec 27, 7:16 AM CSTAreal Flood WarningEAXChariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more9 hr
Dec 27, 9:40 AM CSTRiver Flood WarningEAXCass, Henry, Johnson36 hr
Dec 27, 9:58 AM CSTRiver Flood WarningEAXChariton, Macon35 hr
Dec 27, 10:44 AM CSTRiver Flood WarningEAXHoward20 hr
Dec 27, 10:44 AM CSTRiver Flood WarningEAXBates, Cass, Henry46 hr
Dec 27, 1:34 PM CSTRiver Flood WarningEAXLinn, Livingston63 hr
Dec 27, 1:42 PM CSTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Dec 27, 2:13 PM CSTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler6 hr
Dec 27, 2:48 PM CSTRiver Flood WarningEAXCarroll25 hr
Dec 27, 4:10 PM CSTAreal Flood WarningEAXAdair, Caldwell, Carroll, Chariton, Cooper, Daviess and 16 more47 hr

Nearby

Winter Storm Warnings in Missouri, 2008Winter Storm Warnings in Kansas, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.